Internal Code: MAS4100 Nursing Case Study Assignment Help Case Scenario You are working an evening shift when you receive a phone call from Dr. Whippell. He explains to you that he has received the wound swab results for Mrs. Ella Smith, and orders via phone the following intravenous medications: • Benzylpenicillin 1 gram QID • Gentamicin 3mg/kg Daily You are required to answer the following questions in the relation to the above case scenario. Question 1 Discuss the legal requirements for the oral prescription (phone order) and the documentation required. Question 2 Discuss the oral communication skills you could employ to ensure that the oral prescription is correct. Question 3 Mrs. Ella Smith weighs 80kg- what dose of Gentamicin would be required? The following stock of Gentamicin is on hand- 80mg/2ml. What volume of Gentamicin would you draw up? Question 4 Outline the steps the Enrolled Nurse would follow in the event that an IV medication order is unclear or appears to be potentially incorrect. Include in your answer the following: • The Enrolled Nurses reporting responsibilities in accordance with the professional standards of practice • Discuss how you would communicate this with other relevant members of the healthcare team. Question 5 You have not previously administered these medications. What are your responsibilities in relation to the correct administration of these medications, and correctly identify sources of information you could access prior to administering this medication. Question 6 You place the Benzylpenicillin in a burette and dilute it with the Dextrose/ Saline IV fluid that Mrs. Smith currently has running. You note that the fluid in the burette goes cloudy. Outline what you would do/ what are your responsibilities are, and provide a rationale for your answer. Question 7 Discuss the safe sharps management practices that the Enrolled Nurse should employ both during and after direct use of sharps. Include in your discussion safe practices relating to the sharps disposal system. Question 8 Discuss the toxicity of gentamicin, identify the signs and symptoms, and how the Enrolled Nurse can assist in reducing the risk of this occurring. Shortly after commencing the Benzylpenicillin infusion, Mrs. Smith buzzes you, and informs you that she is feeling tight in the throat and feels that she is having trouble breathing. She also shows you her arms that have a raised red rash that she says are itchy. Question 9 Correctly identify and discuss the pathophysiology of what is occurring to Mrs. Smith. Link your answer to the case scenario. Question 10 Outline the steps the Enrolled Nurse would take to maintain Mrs. Smith’s safety in this event. Question 11 Outline the practice parameters for nurse initiate oxygen therapy. Question 12 What documentation is required following this incident? 26 total views, 2 views today